Indiana, 2010Tornado and Flooding in Indiana, June 12, 2010
June 12, 2010 · NWS IND · 17 events in 8 counties and zones
Scattered showers and thunderstorms pushed into Central Indiana from the west during the evening of June 12th. The majority of the severe weather reports from this episode were of the thunderstorm wind variety.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- $1,000
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms pushed into Central Indiana from the west during the evening of June 12th. The majority of the severe weather reports from this episode were of the thunderstorm wind variety. A tornado also touched down north of Paragon in Morgan County. Flooding was noted across portions of the forecast area as well. Approximately 25,000 customers were without power across the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 12, 1:51 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 12, 1:51 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT SAT JUN 12 2010
.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.
&&
.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL PERSIST INTO THE EARLY PART OF THE
WEEK. PERIODIC CHANCES FOR THUNDERSTORMS WILL ALSO CONTINUE AS A
FRONTAL BOUNDARY BECOMES NEARLY STATIONARY OVER THE REGION. THE
FRONT WILL FINALLY DROP SOUTH OF THE REGION BY TUESDAY NIGHT.
&&
.NEAR TERM /REST OF THE AFTERNOON AND TONIGHT/...
THUNDERSTORMS ARE FIRING QUICKLY IN VICINITY OF AN OLD OUTFLOW
BOUNDARY GRAZING THE NORTHWEST FORECAST AREA AT 18Z. EVEN WITH THE
RAIN AND EXTENSIVE CLOUD COVER EARLIER THIS MORNING...TEMPERATURES
HAVE WARMED QUICKLY AS SKIES HAVE BECOME PARTLY CLOUDY. MUCH OF
THE FORECAST AREA HAS CLIMBED WELL INTO THE 80S...WITH LOWER 90S
OVER FAR SOUTHWEST COUNTIES. COMBINED WITH DEWPOINTS IN THE MID
AND UPPER 70S...CONDITIONS ARE EXTREMELY OPPRESSIVE THIS
AFTERNOON.
ALL SORTS OF ITEMS TO TALK ABOUT IN THE NEAR TERM. MAIN FOCUS
REMAINS ON THUNDERSTORM POTENTIAL AND CONCERNS FOR SEVERE WEATHER
AND HEAVY RAINFALL. SECONDARY FOCUS ALSO ON FIRST HEAT HEADLINES
OF THE YEAR IN SOUTHWEST FORECAST AREA WHERE HEAT INDICES ARE NEAR
OR JUST ABOVE 100 DEGREES. HAVE LARGELY TRENDED TOWARDS BULK OF
THE NEAR TERM GUIDANCE AVAILABLE LED BY THE RAPID REFRESH AND THE
RUC.
AS MENTIONED...CONVECTION HAS BEGUN TO DEVELOP OVER NORTHWEST
QUADRANT OF THE FORECAST AREA AS CONVECTIVE TEMPS HAVE BEEN
ACHIEVED. MESOANALYSIS INDICATING THAT COMBINATION OF DIURNAL
HEATING AND MOISTURE CONTRIBUTING TO HIGH INSTABILITY
VALUES...WITH AN AXIS OF MLCAPES NOW AROUND 3000 J/KG AND SBCAPES
APPROACHING 4000 J/KG INTO WESTERN COUNTIES. WITH CURRENT
CONVECTION DEVELOPING ON EDGE OF SLIGHTLY HIGHER BL SHEAR VALUES
NEAR 30KTS...SHOULD SEE CONTINUED DEVELOPMENT THROUGH THE
AFTERNOON WITH POSSIBILITY FOR CONVECTION TO EXPAND
SOUTHEAST FURTHER INTO THE FORECAST AREA. CURRENT RADAR AND VISIBLE
SATELLITE BOTH HINT AT A LEFTOVER BOUNDARY FROM MORNING STORMS
EXTENDING FROM NW TO SE ACROSS THE FORECAST AREA TO CONVECTION
OVER SOUTHERN OHIO AND NORTHERN KENTUCKY. THIS MAY SERVE AS AN
ADDITIONAL ENHANCER FOR THUNDERSTORMS TO DEVELOP THROUGH THE
AFTERNOON. THUNDERSTORMS WILL BE MOST CAPABLE OF WET MICROBURSTS
WITH POSSIBLE DAMAGING WINDS AND LARGE HAIL. WILL MAINTAIN LIKELY
POPS INTO THE EVENING OVER NORTHERN HALF OF FORECAST AREA WITH
SLIGHTLY LOWER POPS FURTHER SOUTH.
WITH LOSS OF HEATING ONCE THE SUN GOES DOWN...CONVECTION SHOULD
DECREASE IN COVERAGE AND INTENSITY. HOWEVER...PRESENCE OF WEAK
RIPPLES OF ENERGY RIDING THROUGH THE ZONAL FLOW ALOFT AND DEEP
MOISTURE WITH PWATS REMAINING IN VICINITY OF 2 INCHES ALL NIGHT.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL
NOT ONLY THIS AFTERNOON BUT OVERNIGHT AND MAY CAUSE LOCALIZED
FLOODING. GREATEST SUSCEPTIBILITY FOR FLOODING AT THIS POINT IN
TIME LOOKS TO BE SOUTHEAST OF THE INDY METRO WHERE NEARLY 2 INCHES
FELL EARLY THIS MORNING AND FFG VALUES ARE NOW QUITE LOW. NO PLANS
TO ISSUE A FLASH FLOOD WATCH AT THIS POINT IN TIME BUT WILL NEED
TO MONITOR CLOSELY. WILL MAINTAIN HIGH CHANCE POPS OVERNIGHT.
HEAT ADVISORY WILL RUN UNTIL 23Z FOR EXPECTED HEAT INDICES BETWEEN
100 AND 105 DEGREES OVER SOUTHWEST COUNTIES. AS TEMPERATURES FALL
BACK THROUGH THE 80S...HEAT INDICES WILL DROP BELOW ADVISORY LEVEL
THIS EVENING.
TEMPS...CONSIDERING THE CURRENT DEWPOINTS...WARMER MOS GUIDANCE
LOOKS REASONABLE FOR LOWS TONIGHT. LOW TO MID 70S WILL BE COMMON
BY SUNDAY MORNING.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
FOCUS CONTINUES TO BE ON RAIN CHANCES AND PLACEMENT OF THE
BOUNDARY...AND THE SUBSEQUENT IMPACTS TO TEMPS. HAVE GENERALLY
FOLLOWED THE SREF FOR MOST OF THE MAIN DETAILS THROUGH THE
PERIOD.
STAGNANT PATTERN AS DEEP UPPER TROUGH REMAINS OVER THE
INTERMOUNTAIN WEST WITH STRONG RIDGING ALOFT CENTERED JUST SOUTH
OF CENTRAL INDIANA. THIS WILL KEEP THE REGION ON THE PERIPHERY OF
THE RIDGE...MAINTAINING A CONTINUED SURGE OF DEEP LOW LEVEL
MOISTURE FROM THE SOUTHWEST AND NOT ALLOWING THE FRONTAL BOUNDARY
TO PROGRESS ANY FURTHER SOUTH OF THE FORECAST AREA UNTIL THE UPPER
LEVEL FLOW PATTERN CHANGES. THE TROUGH IN THE WEST WILL BEGIN TO
LIFT OUT MONDAY AND AS IT DOES...THE RIDGE WILL BREAK DOWN. THE
RESULT SHOULD BE A SLOW BUT STEADY MOVEMENT SOUTH TO THE FRONTAL
BOUNDARY ACROSS THE FORECAST AREA MONDAY AND TUESDAY...POSSIBLY
DROPPING SOUTH OF THE OHIO RIVER BY TUESDAY NIGHT.
FORECAST WILL LARGELY REMAIN UNCHANGED UNTIL THAT POINT IN
TIME...WITH CHANCES FOR THUNDERSTORMS AT ANY TIME DURING THE SHORT
TERM. WHILE MODEL GUIDANCE REMAINS IN DECENT AGREEMENT WITH
RESPECT TO THE MAIN FEATURES...THE DETAILS ARE FUZZY IN SUCH AN
UNSETTLED PATTERN. HAVE INSERTED LIKELY POPS ONLY ON SUNDAY NIGHT
WHERE MODEL CONSENSUS FAVORING A SURFACE WAVE TO RIDE THE BOUNDARY
AS IT DROPS INTO THE FORECAST AREA. THE PRESENCE OF THE LOW SHOULD
ENABLE A GREATER COVERAGE OF CONVECTION ACROSS THE REGION AND
HENCE MY CONFIDENCE IS A BIT HIGHER IN POPS AT THIS TIME.
OTHERWISE...WILL KEEP POPS AT 40-50 THROUGHOUT MUCH OF THE SHORT
TERM.
WHILE SEVERE THREAT LOOKS GREATEST ON SUNDAY AS THE FRONT SIDLES
INTO THE REGION...POTENTIAL FOR STORMS TO BE SEVERE ESSENTIALLY
EXISTS THROUGHOUT THE PERIOD. DAMAGING WINDS WILL CONTINUE TO BE
THE MAIN THREAT FROM STORMS WITH LARGE HAIL A POSSIBILITY AS WELL.
WITH NO SIGNIFICANT CHANGE TO THE AIRMASS EXPECTED UNTIL THE FRONT
CAN MAKE A MORE CONCERTED PUSH SOUTH THROUGH THE AREA LATER ON
TUESDAY. WITH PWATS REMAINING NEAR 2 INCHES...STORMS WILL BE
CAPABLE OF TORRENTIAL RAINFALL AND HAVE MAINTAINED A HEAVY RAIN
MENTION IN THE ZONES/GRIDS THROUGH MONDAY.
TEMPS...WITH SUCH UNCERTAINTY ON TIMING OF PRECIP AND CLOUDS...
FORECASTING HIGHS SUNDAY AND MONDAY REMAIN TRICKY. WITH THE LOW
CONFIDENCE...FEEL BEST COURSE IS TO HOLD VERY CLOSE TO MOS
GUIDANCE BOTH DAYS. THIS COULD MEAN AN OPPORTUNITY FOR SOME
AREAS SOUTH OF I-70 TO MAKE A RUN INTO THE LOWER 90S...ESPECIALLY
ON SUNDAY. WITH DEWPOINTS REMAINING IN THE 70S HEAT HEADLINES
MAY BE NEEDED ONCE AGAIN SUNDAY. WILL CONTINUE TO MONITOR. WENT
SLIGHTLY COOLER MONDAY AND TUESDAY WITH THE BOUNDARY IN THE AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS GENERALLY CONCUR ABOUT WEAK FRONT REMAINING OVER AREA INTO
THURSDAY. THEN IT WILL BE PUSHED TO THE NORTH AS BERMUDA HIGH MOVES
IN AND ESTABLISHES A VERY WARM HUMID FLOW.
BASED ON RECENT HISTORY...TEMPERATURES IN THE AIR WE WILL BE IN
SHOULD BE NEAR HIGH END OF ENSEMBLE MOS. THIS ABOUT A CATEGORY
WARMER THAN HPC ON WEDNESDAY AND THURSDAY...BUT CLOSE TO THEM LATER
IN THE PERIOD.
CHANCE POPS INTO THURSDAY DUE TO ACTION OF FRONT. THEN A LITTLE
DRIER WITH BEST CHANCE OF PRECIPITATION DURING DAYTIME PERIODS AS
HIGH MOVES IN. WILL BE CLOSE TO HPC ON THE POPS.
&&
.AVIATION.../FOR 131800Z TAFS/...
MODELS CONCUR FRONT TO REMAIN JUST TO NORTH OF CENTRAL INDIANA
THROUGH FORECAST PERIOD. LIGHT BUT EXTREMELY HUMID SOUTH TO
SOUTHWEST FLOW CONTINUING OVER AREA. THUNDERSTORMS MAY FORM ALMOST
ANY TIME BUT BEST CHANCE WILL BE LATE AFTERNOON AND EVENING. HEAVY
RAIN REDUCING BOTH CEILINGS AND VISIBILITIES TO IFR POSSIBLE IN
STORMS.
OTHERWISE...CEILINGS WILL RISE FROM MVFR TO VFR BY LATE AFTERNOON
AS MIXING OCCURS. THEY SHOULD STAY VFR INTO SUNDAY SINCE MOIST
LAYER IS DEEP AND CLOUDS WILL TEND TO FORM NEAR TOP OF IT.
VISIBILITIES SHOULD STAY 6SM OR HIGHER UNTIL AROUND 08Z...THEN
FOG WILL FORM. LOWEST VISIBILITIES WILL BE AROUND 3SM SINCE CLOUDS
SHOULD PREVENT IT FROM GETTING VERY DENSE. VISIBILITIES RECOVERING TO
6SM OR BETTER BY MID MORNING.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR INZ060-061-067>069.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....KWIATKOWSKI
AVIATION...KWIATKOWSKI
Hazardous weather outlook, Jun 12, 1:56 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT SAT JUN 12 2010
INZ021-030-031-036>042-045>049-052>057-062>065-070>072-131000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
256 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
REGION. THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE
CAPABLE OF DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND
FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A
THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051-131000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-
256 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION.
THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF
DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT
LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH TUESDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060-067-131000-
SULLIVAN-KNOX-
256 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION.
THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF
DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT
LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT.
HEAT INDICES WILL BE NEAR OR JUST ABOVE 100 DEGREES AS
TEMPERATURES WARM INTO THE LOWER 90S FOR THE REST OF THE
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH TUESDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ061-068-069-131000-
GREENE-DAVIESS-MARTIN-
256 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE
REGION. THE STRONGEST STORMS COULD BECOME SEVERE AND WILL BE
CAPABLE OF DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND
FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO BE A
THREAT.
HEAT INDICES WILL BE NEAR OR JUST ABOVE 100 DEGREES AS
TEMPERATURES WARM INTO THE LOWER 90S FOR THE REST OF THE
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON AND TONIGHT.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
RYAN
In the hours before
Special weather statement, Jun 12, 12:10 PM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 PM EDT SAT JUN 12 2010
INZ045>047-051>055-060>063-067>071-121815-
BROWN-CLAY-DAVIESS-GREENE-HENDRICKS-JACKSON-JOHNSON-KNOX-LAWRENCE-
MARION-MARTIN-MONROE-MORGAN-OWEN-PUTNAM-SULLIVAN-VIGO-
110 PM EDT SAT JUN 12 2010
...VERY MUGGY WEATHER OVER MUCH OF CENTRAL INDIANA THIS AFTERNOON...
HEAT INDICES WILL BE IN THE 90S OVER MAINLY THE SOUTHWEST PART OF
CENTRAL INDIANA THIS AFTERNOON. HEAT INDICES IN THE 90S CALL FOR
EXTREME CAUTION WHEN ENGAGING IN OUTDOOR ACTIVITIES.
THE STEAMY WEATHER IS BEING PRODUCED BY A STALLED OUT WARM FRONT OVER
NORTHERN INDIANA WHICH HAS LEFT VERY HUMID AIR OVER THE CENTRAL AND
SOUTH PARTS OF THE STATE. MOIST GROUND FROM RECENT THUNDERSTORMS WAS
ALSO ADDING TO THE HUMIDITY.
TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 90 THIS AFTERNOON AND WHEN
COMBINED WITH HIGH HUMIDITY WILL RESULT IN VERY UNCOMFORTABLE
CONDITIONS.
HEAT INDICES ARE DETERMINED BY COMBINING THE AIR TEMPERATURE WITH THE
HUMIDITY.
HEAT ADVISORIES ARE POSSIBLE THIS AFTERNOON AND ARE ISSUED WHEN THE
HEAT INDEX REACHES THE LOWER 100S.
CET
Special weather statement, Jun 12, 1:41 PM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EDT SAT JUN 12 2010
INZ028>030-035>037-043>048-051>057-060>065-067>072-122300-
BARTHOLOMEW-BOONE-BROWN-CLAY-CLINTON-DAVIESS-DECATUR-FOUNTAIN-GREENE-
HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-
MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RUSH-SHELBY-
SULLIVAN-TIPPECANOE-VERMILLION-VIGO-WARREN-
241 PM EDT SAT JUN 12 2010
...EXTREMELY MUGGY WEATHER IN CENTRAL INDIANA THIS AFTERNOON...
A HEAT ADVISORY IS IN EFFECT UNTIL 7PM EDT FOR THE SOUTHWEST PARTS
OF CENTRAL INDIANA. THANKS TO VERY HUMID AIR...TEMPERATURES MAY FEEL
LIKE THEY ARE OVER 100 IN THOSE COUNTIES.
ELSEWHERE IN CENTRAL INDIANA...TEMPERATURES WILL FEEL LIKE
THEY ARE IN THE 90S. THE MUNCIE AND KOKOMO AREAS WILL BE COOLER THAN
THAN ELSEWHERE.
THIS IS BY FAR THE WARMEST WEATHER SINCE LAST SUMMER. IF POSSIBLE...
STAY IN AN AIR CONDITIONED BUILDING. IT IS ALSO IMPORTANT TO STAY
HYDRATED AND AVOID OVEREXERTING YOURSELF.
CET
Special weather statement, Jun 12, 4:41 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT SAT JUN 12 2010
INZ028-029-122230-
TIPPECANOE-WARREN-
541 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORM ADVISORY FOR WARREN AND NORTHWESTERN
TIPPECANOE COUNTIES UNTIL 630 PM EDT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILLIAMSPORT...OR 16 MILES
SOUTH OF FOWLER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
PINE VILLAGE AROUND 555 PM EDT...
OTTERBEIN AROUND 615 PM EDT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4056 8688 4016 8749 4016 8751 4048 8753
4049 8711 4058 8710 4058 8691
TIME...MOT...LOC 2141Z 225DEG 20KT 4039 8733
RYANEvent by event
14 thunderstorm wind, 2 flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Warren
- When
- June 12, 5:20 PM EST
- Where
- Warren County, 0.32 mi S of Rainesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 40.415, -87.320
Trees were reported down along with high water along Rocky Ford Road, near Briscoe Road in the Rainsville area. No other information was available.
Flood, Warren
- When
- June 12, 5:22 PM EST to 7:22 PM EST
- Where
- Warren County, 2.42 mi NW of Rainesville to 2.58 mi NW of Rainesville
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 40.441, -87.357
High water was reported on County Road 850 North. No other details were available.
Thunderstorm Wind, Fountain
- When
- June 12, 5:45 PM EST
- Where
- Fountain County, 1.1 mi ESE of Yeddo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 40.011, -87.252
Trees were reported down in this location due to thunderstorm wind gusts.
Thunderstorm Wind, Montgomery
- When
- June 12, 6:10 PM EST
- Where
- Montgomery County, 2.48 mi WSW of Crawfordsville Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.971, -86.965
The 64 mph wind gust was observed near Lake Holiday.
Thunderstorm Wind, Montgomery
- When
- June 12, 6:27 PM EST
- Where
- Montgomery County, Ladoga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -86.800
Tree limbs and a power line were reported down in this location.
Thunderstorm Wind, Howard
- When
- June 12, 6:45 PM EST
- Where
- Howard County, Kokomo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $250
- Reported by
- Amateur Radio
- Coordinates
- 40.480, -86.130
A six inch tree limb was reported down due to thunderstorm wind gusts.
Thunderstorm Wind, Boone
- When
- June 12, 6:50 PM EST
- Where
- Boone County, Eagle Vlg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -86.270
Power lines were reported down in Zionsville due to thunderstorm wind gusts.
Thunderstorm Wind, Boone
- When
- June 12, 6:53 PM EST
- Where
- Boone County, Eagle Vlg
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -86.270
Tornado, Morgan
- When
- June 12, 7:26 PM EST to 7:33 PM EST
- Where
- Morgan County, 2.34 mi SSE of Lewisville to 3.19 mi NW of Martinsville Arpt
- Rating
- EF0
- Path length
- 5.81 mi
- Path width
- 75 yd
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.441, -86.608
Part of a roof was taken off of a modular home and numerous trees were damaged along the path of the tornado.
Thunderstorm Wind, Morgan
- When
- June 12, 7:35 PM EST
- Where
- Morgan County, 2.27 mi WSW of Cope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $250
- Reported by
- Amateur Radio
- Coordinates
- 39.439, -86.360
A six inch tree limb was reported down, due to thunderstorm wind gusts, on State Route 44, two miles east of State Route 37.
Thunderstorm Wind, Morgan
- When
- June 12, 7:35 PM EST
- Where
- Morgan County, 1.69 mi NNW of Martinsville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.451, -86.447
Trees were reported down on multiple homes in the Lake Edgewood area due to thunderstorm downburst winds. Multiple large trees were uprooted as well.
Thunderstorm Wind, Morgan
- When
- June 12, 7:35 PM EST
- Where
- Morgan County, 1.31 mi N of Martinsville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.449, -86.427
Several trees were reported down at 1949 and 1959 Bluebluff Road due to thunderstorm downburst winds.
Thunderstorm Wind, Johnson
- When
- June 12, 7:40 PM EST
- Where
- Johnson County, 1.61 mi SW of Mt Pleasant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.452, -86.139
Power lines were reported down one mile east of State Road 135 on State Road 44.
Thunderstorm Wind, Morgan
- When
- June 12, 7:45 PM EST
- Where
- Morgan County, 0.16 mi SSE of Martinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $250
- Reported by
- Amateur Radio
- Coordinates
- 39.428, -86.429
An 8-inch tree limb was reported down in the downtown area of Martinsville.
Thunderstorm Wind, Morgan
- When
- June 12, 7:47 PM EST
- Where
- Morgan County, 1.6 mi NE of Waverly
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.565, -86.247
This 64 mph wind gust was measured at the intersection of State Routes 144 and 37.
Flood, Johnson
- When
- June 12, 8:17 PM EST to 10:17 PM EST
- Where
- Johnson County, 0.72 mi W of Franklin to 0.71 mi W of Franklin
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.480, -86.064
One foot of water was reported on downtown streets in Franklin, near Jefferson Street and State Route 31.
Thunderstorm Wind, Bartholomew
- When
- June 12, 8:25 PM EST
- Where
- Bartholomew County, Columbus
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 39.220, -85.830
Trees were reported down on many county roads across Bartholomew County. The time this event occurred is estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243572, 243573, 243608, 239671, 243596, 243575, 243579, 239675, 241766, 243518, 243519, 243522, 243612, 243592, 239693, 243594, 243613.